Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 18, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 15, 2006, 4:38 AM CDT for 8 counties in Oklahoma. It took effect at Jun 15, 2006, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 4:38 AM CDT (09:38 UTC)
- In effect from
- Jun 15, 2006, 12:00 PM CDT
- Expired
- Jun 15, 2006, 9:56 PM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 100 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 150938 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 438 AM CDT THU JUN 15 2006 ...WIND ADVISORY FOR NORTHWEST OKLAHOMA THIS AFTERNOON... .A LOW PRESSURE AREA IN THE LEE OF THE ROCKIES WILL CONTINUE TO DEEPEN TODAY WHICH WILL STRENGTHEN THE PRESSURE GRADIENT OVER THE AREA. THE STRENGTHENING PRESSURE GRADIENT WILL CAUSE SOUTHERLY WINDS TO INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED IN NORTHWEST OKLAHOMA. WINDS WILL DECREASE SOME THIS EVENING AFTER SUNSET. OKZ004>006-009>011-014-015-151745- /O.NEW.KOUN.WI.Y.0018.060615T1700Z-060616T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA 438 AM CDT THU JUN 15 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TODAY WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH OVER MUCH OF THE AREA. HOWEVER... THE SOUTHERLY WINDS IN NORTHWEST OKLAHOMA WILL BE STRONGER THIS AFTERNOON AND EVENING WITH SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS OVER 40 MPH LIKELY. WIND SPEEDS WILL DECREASE SOME THIS EVENING AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
3 follow-up statements
000 WWUS74 KOUN 151604 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1104 AM CDT THU JUN 15 2006 ...WIND ADVISORY FOR NORTHWEST OKLAHOMA THIS AFTERNOON... .A LOW PRESSURE AREA IN THE LEE OF THE ROCKIES WILL CONTINUE TO DEEPEN TODAY WHICH WILL STRENGTHEN THE PRESSURE GRADIENT OVER THE AREA. THE STRENGTHENING PRESSURE GRADIENT WILL CAUSE SOUTHERLY WINDS TO INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED IN NORTHWEST OKLAHOMA. WINDS WILL DECREASE SOME THIS EVENING AFTER SUNSET. OKZ004>006-009>011-014-015-160015- /O.CON.KOUN.WI.Y.0018.060615T1700Z-060616T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA 1104 AM CDT THU JUN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... SOUTH WINDS WILL INCREASE THIS AFTERNOON WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH OVER MUCH OF THE AREA. HOWEVER... THE SOUTHERLY WINDS IN NORTHWEST OKLAHOMA WILL BE STRONGER THIS AFTERNOON AND EVENING WITH SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS OVER 40 MPH LIKELY. WIND SPEEDS WILL DECREASE SOME THIS EVENING AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 151933 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT THU JUN 15 2006 ...WIND ADVISORY FOR NORTHWEST OKLAHOMA THIS EVENING... .A LOW PRESSURE AREA IN THE LEE OF THE ROCKIES WILL CONTINUE TO DEEPEN THIS EVENING WHICH WILL STRENGTHEN THE PRESSURE GRADIENT OVER THE AREA. THE STRENGTHENING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS TO CONTINUE ACROSS NORTHWEST OKLAHOMA THIS EVENING. OKZ004>006-009>011-014-015-160300- /O.EXT.KOUN.WI.Y.0018.000000T0000Z-060616T0300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA 233 PM CDT THU JUN 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED ACROSS NORTHWEST OKLAHOMA THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAMES
000 WWUS74 KOUN 160256 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 956 PM CDT THU JUN 15 2006 ...THE WIND ADVISORY FOR NORTHWEST OKLAHOMA WILL EXPIRE AT 10 PM... .A LOW LEVEL JET WILL MAINTAIN BREEZY AND OCCASIONALLY GUSTY WINDS IN NORTHWEST OKLAHOMA OVERNIGHT. WIND SPEEDS ARE EXPECTED TO REMAIN JUST BELOW 30 MPH. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. OKZ004>006-009>011-014-015-160400- /O.CAN.KOUN.WI.Y.0018.000000T0000Z-060616T0300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA 956 PM CDT THU JUN 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 15, 3:55 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 15, 3:55 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
355 AM CDT THU JUN 15 2006
.DISCUSSION...
ANOTHER WARM DRY DAY ON TAP FOR TODAY. SOUTHERLY WINDS WILL BE
STRONGER TODAY ACROSS A GOOD PORTION OF THE FA AS SFC LOW DEEPENS
INCREASING THE PRESSURE GRADIENT OVR THE AREA. WINDS WILL BE
STRONGEST IN NW PORTIONS OF FA AND WILL ISSUE A WIND ADVSY FOR THIS
AREA FOR THIS AFTN. SHWRS/TSTMS WILL BE POSSIBLE WEST OF THE FA THIS
AFTN/EVENING AS UPR TROUGH... CURRENTLY OVR THE WESTERN U.S... MOVES
EAST. THESE STORMS MAY APPROACH THE FA BUT FEEL THAT WILL REMAIN
WEST OF THE FA SO WILL KEEP FORECAST FOR TONIGHT DRY ATTM.
FOCUS SHIFTS TO THE POTENTIAL FOR SHWRS/TSTMS FRI INTO EARLY NEXT
WEEK. UPR TROUGH WILL CONT TO MOVE EAST ACROSS THE ROCKIES INTO THE
PLAINS TODAY AND FRI... EVENTUALLY DEVELOPING INTO AN UPR LOW OVR
THE CENTRAL/SOUTHERN PLAINS. BEYOND THE REST OF THE WORK WEEK... THE
MODELS CONT TO DIFFER AS TO THE TIMING AND EVOLUTION OF THE UPR
SYSTEM OVR THE WEEKEND INTO EARLY NEXT WEEK. THE NAM/NAM-WRF HAS THE
UPR SYSTEM CONT TO PROGRESS EASTWARD... WHILE THE GFS SEEMS TO HAVE
THE UPR SYSTEM IN THE REGION THE LONGEST WITH THE LOW MEANDERING SE
THEN BACK WEST ACROSS TX. DEPENDING ON WHICH MODEL SOLN... RAIN
CHANCES ACROSS PARTS OF THE FA MAY ONLY LAST INTO PART OF THE
WEEKEND /NAM/ ... WHILE RAIN CHANCES COULD EXTENDED WELL INTO NEXT
WEEK /GFS/. WITH DIFFERENCES AND UNCERTAINTIES IN THE MODELS... DID
NOT MAKE MANY CHANGES TO FORECAST THIS WEEKEND INTO EARLY NEXT WEEK.
THE AMOUNT OF RAINFALL IS ALSO STILL IN QUESTION. SFC MOISTURE IS
CURRENTLY RATHER LACKING AND THERE IS SOME QUESTION AS TO WHETHER
THERE WILL BE ENOUGH TIME FOR THE RICH MOISTURE... WHICH IS STILL IN
THE GULF... TO SPREAD NORTHWARD INTO THE FA. WITH THAT ALL BEING
SAID... SOME TSTMS WILL BE POSSIBLE FRI INTO THE WEEKEND. SOME
SEVERE STORMS MAY BE POSSIBLE FRIDAY IN PARTS OF THE AREA... DUE TO
INCREASING SHEAR AND LAPSE RATES. CLDS AND RAIN WILL HELP KEEP TEMPS
COOLER THAN HAVE EXPERIENCED IN AT LEAST THE PAST WEEK ACROSS THE
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 96 72 94 70 / 10 10 10 50
HOBART OK 98 72 96 69 / 10 10 20 50
WICHITA FALLS TX 99 73 97 71 / 10 10 10 40
GAGE OK 99 70 92 65 / 10 10 40 60
PONCA CITY OK 96 72 94 70 / 10 10 10 50
DURANT OK 95 73 93 73 / 10 10 10 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015.
TX...NONE.
&&
02/25Hazardous weather outlook, Jun 14, 11:42 AM CDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT WED JUN 14 2006
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
CLOSE PROXIMITY TO AN UPPER RIDGE WILL PREVENT THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES...WITH SOME STORMS POSSIBLY SEVERE...WILL
INCREASE BY THE END OF THE WEEK AS AN UPPER TROUGH APPROACHES THE
REGION. ALTHOUGH SOME UNCERTAINTY EXISTS REGARDING ITS FUTURE
PATH...THUNDERSTORM CHANCES ARE EXPECTED TO CONTINUE THROUGH THE
WEEKEND...WITH HIGHEST RAIN CHANCES AND RAINFALL TOTALS EAST OF
INTERSTATE 35.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESNearby
Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.